Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 263, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 24, 2001, 10:00 AM CST for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 10:00 AM CST (16:00 UTC)
- Expired
- Nov 24, 2001, 10:45 AM CST
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 7:00 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 241605 CCA SVRBNA TNC043-083-085-241645- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED FOR COUNTY LOCATIONS SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DICKSON COUNTY IN TENNESSEE EASTERN HOUSTON COUNTY IN TENNESSEE NORTHEASTERN HUMPHREYS COUNTY IN TENNESSEE * UNTIL 1045 AM CST * AT 1000 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES EAST OF WAVERLY...MOVING NORTHEAST AT 55 TO 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLAYDEN AROUND 1005 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST SATURDAY MORNING FOR TENNESSEE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...AND DEADLY LIGHTNING. $$ JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:45 AM CST, 7 hours 15 minutes earlier.
Area forecast discussion, Nov 24, 2:45 AM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST SAT NOV 24 2001 LATEST SURFACE ANALYSIS PLACING TIGHT LOW CENTER SE NEBRASKA VICINITY...WITH COLD FRONT ACROSS WRN AR/LA BORDER AND WARM FRONT SEEMINGLY STRETCHED ACROSS OR JUST OF THE CWA. FAIRLY GOOD SQUALL LINE CONTINUES JUST AHEAD OF COLD FRONT...WITH LITTLE PRECIP AT ALL FURTHER EAST. DEEP NEGATIVELY TILTED CLOSED SYSTEM EXPECTED TO CONTINUE SLOW MOVEMENT TODAY/TONIGHT...DRAGGING COLD FRONT THRU 00-12Z SUN. MOST FAVORABLE LIFTING MECHANISMS EXPECTED TO MOVE SLOWLY ACROSS THE CWA 15Z SAT-00Z SUN...WHICH REMAINS FAIRLY CONSISTENT WITH PAST FEW MODEL RUNS. ADDITIONALLY...MODELS CONSISTENT WITH INSTABILITY REMAINING QUITE LIMITED...SEEMINGLY BECAUSE OF MODERATELY WARM AIR AT MID-LEVELS. NEVER-THE-LESS...EXPECT SQUALL LINE TO THE W TO HOLD TOGETHER AS IT MOVES THRU THE CWA TODAY. LOW-LEVEL JET WINDS 40-50+KTS LEAVES SPORADIC WIND DAMAGE POSSIBILITY IN THE EQUATION. WILL LEAVE CATEGORICAL POPS RUNNING AS IS. AIRMASS EXPECTED TO DRYOUT RAPIDLY BEHIND FRONTAL BOUNDARY...MAINLY AFTER 12Z SUN. IN THE MEAN TIME WILL HAVE TO DEAL WITH ON ONGOING PRECIP TONIGHT. EXPECT LINGERING SHWRS/TSTMS TO CONTINUE TIL MIDNIGHT WRN ZONES...SHORTLY AFTER ON THE PLATEAU. WILL WORD ACCORDINGLY. INSTABILITY PARAMETERS SUGGEST THAT SECONDARY LINE COULD DEVELOP RIGHT ALONG BOUNDARY AFTER INITIAL BAND OF DEEPEST MOISTURE MOVES THRU. WILL UP POPS TO LIKELY CATEGORY ALL ZONES TONIGHT. SUNDAY LOOKING GOOD AS DRY AIR AND WEAK RIDGING ALOFT SETTLE ON THE REGION. TEMPS EXPECTED TO REMAIN SEASONAL/WARM AS TRAILING STORM SYSTEM SET TO AFFECT THE AREA EARLY NEXT WEEK LIMITING PATTERN FOR ANY COLD ADVECTION. BNA 69/52/66/44 8600 CSV 65/53/62/42 8700 07 .BNA...NONE.
In the hours before
Special weather statement, Nov 24, 4:22 AM CST, 5 hours 38 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT NOV 24 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE. MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS AND STORMS. SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH MIDNIGHT. DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
Special weather statement, Nov 24, 5:30 AM CST, 4 hours 30 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT NOV 24 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE. MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS AND STORMS. SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH MIDNIGHT. DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:03 AM CST | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Nov 24, 9:08 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 52 min |
| Nov 24, 11:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham | 35 min |
| Nov 24, 12:17 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Nov 24, 1:00 PM CST | Tornado Warning | OHX | Lincoln | 30 min |
| Nov 24, 1:06 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 24 min |
| Nov 24, 1:27 PM CST | Tornado Warning | OHX | Moore | 18 min |
| Nov 24, 1:39 PM CST | Tornado Warning | OHX | Coffee, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.